all alone with mania
Right now i am still on my meds but experiencing manic spiritual awakening. I am afraid to quit taking them. I am excited about what is happening but i haven't been sleeping. The only way is to take sleeping pills. A lot has happened to me in last 8 months that is why this is happening. I feel different in a good but scary way. I wonder how long this will last. It has lasted a lot longer than my previous manic episodes. I just want to be able to sleep well. I am sure it will be fine. I am different as a person, some people recognize it some do not. This is definitely a period of great growth for me.
It is extremely important that you continue to get enough sleep. It is also very important to let your doctor know that you are experiencing these manic symptoms despite staying on your meds. Having an elevated mood, or energy, or having spiritual experiences are not necessarily a sign of mania or problems; however I have seen people receive inadequate or completely inappropriate types of medication that have caused, rather than prevented, mania. This is a question to discuss with your doctor. I have seen people with bipolar disorder prescribed antidepressants (and no mood stabilizers), and then wonder why they became manic. Regardless of what meds you are currently taking, if they are not doing what they are meant to do, it may be time to make a new plan with your doctor. Going without sleep is the biggest risk for increasing mania, and poor sleep can cause a "happy hypomania" to turn into a chaotic and dangerous full-blown mania.
Stay grounded and balanced and you will experience positive growth safely.
Ben Schwarcz, MFT